Alert archive / Pennsylvania / Wind Advisories in 2010
Wind Advisory 2, NWS State College, PA
NWS State College, PA issued this wind advisory at Jan 24, 2010, 9:23 PM EST for 23 counties in Pennsylvania. It took effect at Jan 25, 2010, 12:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 9:23 PM EST (02:23 UTC)
- In effect from
- Jan 25, 2010, 12:00 AM EST
- Expired
- Jan 25, 2010, 11:58 AM EST
- In force
- 12 hr
- Issued by
- NWS State College, PA
All 23 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 77 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 436 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 531 m²/s²
- 0-3 km storm-relative helicity
- 593 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
689 WWUS71 KCTP 250223 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 923 PM EST SUN JAN 24 2010 ...STRONG AND POTENTIALLY DAMAGING WIND GUSTS POSSIBLE OVERNIGHT INTO MONDAY MORNING... PAZ019-024>028-033>036-049>053-056>059-063>066-251430- /O.NEW.KCTP.WI.Y.0002.100125T0500Z-100125T2000Z/ SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND- COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 923 PM EST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 3 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST MONDAY. A COLD FRONT WILL SLICE ACROSS THE AREA FROM LATE TONIGHT THROUGH MONDAY MORNING. THE FRONT WILL MIX VERY STRONG WINDS ALOFT TO NEAR THE GROUND...GENERATING STRONG AND POTENTIALLY DAMAGING WIND GUSTS OVER THE SOUTHERN HALF OF CENTRAL PENNSYLVANIA OVERNIGHT INTO MONDAY MORNING. WINDS MAY GUST IN EXCESS OF 50 MPH AS THE FRONT PASSES...WITH SOUTHERLY WINDS SHIFTING SHARPLY TO THE WEST BEHIND THE FRONT. IN ADDITION...VERY HEAVY RAINFALL AND EVEN A FEW THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT PUSHES THROUGH THE LOWER SUSQUEHANNA RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ DEVOIR
2 follow-up statements
460 WWUS71 KCTP 250930 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 430 AM EST MON JAN 25 2010 ...STRONG AND POTENTIALLY DAMAGING WIND GUSTS POSSIBLE OVERNIGHT INTO MONDAY MORNING... PAZ019-024>028-033>036-049>053-056>059-063>066-252000- /O.CON.KCTP.WI.Y.0002.000000T0000Z-100125T2000Z/ SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND- COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 430 AM EST MON JAN 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. A COLD FRONT WILL SLICE ACROSS THE AREA TODAY BRINGING OCCASIONAL STRONG GUSTY WINDS TO THE ADVISORY AREA. ISOLATED WIND GUSTS BETWEEN 45 AND 50 MPH ARE POSSIBLE AS HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS ACCOMPANY THE STRONG COLD FRONT THROUGH THE REGION. THE BEST CHANCE FOR STRONG WIND GUSTS WILL BE IN ANY ORGANIZED SHOWERS OR STORMS THAT FORM...AS WELL AS OVER HIGH TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ LA CORTE
396 WWUS71 KCTP 251658 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1158 AM EST MON JAN 25 2010 ...WIND ADVISORY US CANCELLED... .WIND ADVISORY IS CANCELLED. PAZ019-024>028-033>036-049>053-056>059-063>066-251800- /O.CAN.KCTP.WI.Y.0002.000000T0000Z-100125T2000Z/ SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND- COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 1158 AM EST MON JAN 25 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE REGION THIS AFTERNOON WILL BE FROM THE SOUTH TO SOUTHWEST AHEAD OF A COLD FRONT CROSSING THE STATE. WINDS WILL AVERAGE 10 TO 20 MPH WITH SOME GUSTS NEAR 35 MPH...BUT GUSTS ARE NOT EXPECTED TO EXCEED 40 MPH. $$ GARTNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 9:02 PM EST, 21 minutes earlier.
Area forecast discussion, Jan 24, 9:02 PM EST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 902 PM EST SUN JAN 24 2010 .SYNOPSIS... RAIN WILL BE HEAVY AT TIMES TONIGHT THROUGH EARLY MONDAY AS DEEP MOISTURE SURGES NORTHWARD AHEAD OF A STRONG FRONTAL BOUNDARY APPROACHING FROM THE OHIO VALLEY. THE FRONT WILL CLEAR THE AREA BY MONDAY AFTERNOON...USHERING IN COLDER AIR WHICH WILL PERSIST THROUGH THE UPCOMING WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... HIGH CONFIDENCE HEAVY RAIN EVENT IN PROGRESS...IT DOESN'T GET MORE OBVIOUS THAN THIS...WITH THE HEAVIEST RAIN EXPECTED FROM LATE EVENING THROUGH 15Z MON. RAINFALL AMOUNTS THUS FAR ACROSS PA RANGE FROM TWO THIRDS OF AN INCH AT PITTSBURGH AND DUBOIS...TO 0.73" AT CLEARFIELD...ONE QUARTER TO ONE HALF INCH THROUGHOUT THE CENTRAL AND SOUTH CENTRAL MOUNTAINS...AND A FEW HUNDRETHS TO ONE TO TWO TENTHS OVER EASTERN PA. SUFFICE TO SAY... NO FLOODING HAS OCCURRED YET...BUT WITH 1.5 TO 2+ INCHES YET TO COME IN MANY AREAS...FLOOD WATCHES REMAIN IN PLACE. LATEST 18Z MODEL GUIDANCE CONTINUES TO PAINT THE HEAVIEST QPF OVER THE CENTRAL MOUNTAIN REGION...AS A SCREAMING SOUTHERLY JET (75 KTS AT 850 MB) SURGES ACROSS THE REGION OVERNIGHT. LOCAL ARW12 AND 4KM SPC WRF INDICATE SOME POTENTIAL FOR A NARROW COLD FRONTAL RAINBAND TO SET IN THE PREDAWN HOURS AND MIX POTENTIALLY DAMAGING WIND GUSTS TO THE SFC. T/TD SPREADS OF 39/39F IN CUMBERLAND MD AND 42/41F. NAM12 SURGES SFC DEWPOINTS FROM THEIR CURRENT READINGS (38-40F) TOT HE LOWER TO MIDDLE 50S FROM WILLIAMSPORT SOUTHWARD TO THE MD BORDER. WE'VE SEEN TWO SUCH SIMILAR NOCTURNAL WIND EVENTS IN THE LAST 6 MONTHS...SO WILL BE COLLABORATING A WIND ADVISORY FOR A LARGE PORTION OF MY CENTRAL AND SOUTHERN COUNTIES FOR THE 06Z TO 18Z TIME PERIOD. WILL MAINTAIN ISOLATED T MENTIONS WITH THE PASSAGE OF THIS FEATURE AS WELL...SHARP 850 MB THERMAL RIDGE IS VERY IMPRESSIVE FOR THIS TIME OF YEAR...AND 850MB LI/S DROP TO NEAR ZERO AFT 06Z. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... THE OCCLD FNT WILL EXIT PENN BY 18Z MONDAY WITH HVY PRECIP TAPERING OFF OVR ERN SXNS. AS ELUDED TO IN THE NEAR TERM...A GUSTY FROPA AND WLY WIND SHIFT IS PSBL IN THE SUSQ VLY AND PTS E A FEW HOURS EITHER SIDE OF 12Z. HIGH TEMPS WILL OCCUR EARLY IN THE DAY BEFORE STEADY LLVL CAA RESULTS IN FALLING TEMPS FROM WEST TO EAST THROUGH THE AFTN. WOULD NOT BE SURPRISED TO SEE SOME LOCATIONS OVR FAR SERN PENN TOUCH 60F IMMEDIATELY AHEAD OF THE TRIPLE POINT LOW/FNTL WAVE IN THE WARM SECTOR. THE COLDER AIR ASCENDING THE ALLEGHENY FRONT SHOULD MAKE FOR SOME RAIN TO SNOW SHOWERS INTO MONDAY NIGHT WITH A LIGHT ACCUMS PSBL ESP OVR THE LAUREL HIGHLANDS AND NW SNOWBELT. && .LONG TERM /TUESDAY THROUGH SUNDAY/... PATTERN FOR THE REMAINDER OF THE WEEK TURNS DECIDEDLY COOLER WITH THE USUAL WESTERN HIGH TERRAIN AND LAKE ENHANCED SNOW SHOWERS STAYING AN ISSUE THROUGH MID-WEEK. NEXT FROPA STILL SLATED FOR THURS WITH PERHAPS A BURST OF WAA SNOW...FOLLOWED BY MORE OROGRAPHICALLY/LAKE ENHANCED SNOW SHOWERS TO ROUND OUT THE WEEK. MAIN UNCERTAINTY IN THE LONG RANGE INVOLVES POTNL PHASING OF THE LARGE SCALE SPLIT FLOW REGIME BY NEXT WEEKEND. OPERATIONAL MDLS AND ENSEMBLES SHOW SFC LOW DEVELOPMENT INVOF THE GULF STREAM...BUT TOO EARLY TO SPECULATE ON ANY DETAILS ATTM. WILL CONT TO MENTION REDUNDANT CHC OF SNOW IN THE LATER PDS OF THE FCST. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... WIDESPREAD IFR/LIFR CIGS & VSBYS THIS AFTN AND TNGT. RAIN DVLPG W-E ACROSS CNTRL & ERN PA IN AFTN. STRATUS...FOG...AND DRIZZLE EAST IN ERY AFTN WITH RAIN LTR IN AFTN. SE SFC WNDS WILL BE GSTG 20-25 MPH AT EXPOSED LOCATIONS THRU TNGT. LLWS IS EXPECTED TONIGHT AS A POWERFUL SOUTHERLY LOW LVL JET OVER 50 KNOTS MOVES OVR THE AREA. COLD FRONT PUSHING INTO THE AREA LATE TONIGHT /09Z-13Z/ COULD POTENTIALLY BE ACCOMPANIED BY STRONG WIND GUSTS /OVR 30KTS/...ESP SOUTHERN PA. PARTIAL CLEARING MONDAY WITH LEFTOVER RSHWRS AND MVFR CIGS PREVAILING XCP BCMG VFR LWR SUSQ VALLEY. SNW SHWRS DVLPG MNLY WRN AREAS MON NGT WITH IFR VSBYS. OUTLOOK... TUE...MVFR/IFR SHSN W & MTNS. WED...VFR WITH NO SIG WX EXPECTED. THUR...VRBL CONDS WITH SHSN W MTNS. FRI...MNLY VFR XCP PSBL LGT SNW DVLPG FAR S && .HYDROLOGY... WIDESPREAD HEAVY RAINS OF 1-2" ARE STILL EXPECTED OVER THE NEXT 24 TO 48 HOURS...WITH MOST OF THE PRECIP FALLING TONIGHT INTO EARLY MONDAY. COLD-SEASON HYDROLOGIC IMPACTS COMBINED WITH THE FCSTD RNFL WILL BRING SIGNIFICANT RISES OF AROUND 3/4 BANKFULL ALONG THE LWR WEST BRANCH AND MAIN STEM SUSQ. RISES ALONG THE JUNIATA ARE FCST TO BE AROUND 1/2 BANKFULL. AREAS MOST SUSCEPTIBLE TO MINOR FLOODING WILL BE THE SMALLER STREAMS/CREEKS/TRIBS FROM THE JUNIATA TO THE LWR MAIN STEM. CRESTS ARE GENERALLY MON-TUE WITH SEVERAL POINTS GOING ABOVE CAUTION AND SOME NEAR FLOOD STAGE. RESIDUAL/MELTING ICE MAY ALSO LEAD TO JAMMING AS THE ICE BECOMES DISLODGED WITHIN SMALLER STREAM CHANNELS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY EVENING FOR PAZ004>006-010>012- 017>019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066. WIND ADVISORY UNTIL 3 PM EST MONDAY FOR PAZ019-024>028-033>036- 049>053-056>059-063>066. && SYNOPSIS...STEINBUGL NEAR TERM...DEVOIR SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...RXR HYDROLOGY...
Hazardous weather outlook, Jan 24, 2:50 PM EST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EST SUN JAN 24 2010 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-252000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 250 PM EST SUN JAN 24 2010 ...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 2:24 AM EST | Areal Flood Warning | CTP | Bedford, Blair, Cambria, Cameron, Clearfield, Elk and 3 more | 10 hr |
| Jan 25, 4:10 AM EST | River Flood Warning | CTP | Elk | 18 hr |
| Jan 25, 5:38 AM EST | Areal Flood Warning | CTP | Centre, Clearfield, Clinton, Columbia, Lycoming, Montour and 5 more | 24 hr |
| Jan 25, 6:20 AM EST | Areal Flood Warning | CTP | Adams, Centre, Cumberland, Dauphin, Franklin, Fulton and 9 more | 6 hr |
| Jan 25, 6:54 AM EST | River Flood Warning | CTP | Blair, Huntingdon | 15 hr |
| Jan 25, 8:48 AM EST | Special Weather Statement | CTP | Dauphin, Lancaster, Lebanon, Schuylkill, York | 87 min |
| Jan 25, 8:50 AM EST | River Flood Warning | CTP | Elk | 8 hr |
| Jan 25, 9:00 AM EST | River Flood Warning | CTP | Somerset | 13 hr |
| Jan 25, 9:27 AM EST | Flash Flood Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Sullivan and 2 more | 3 hr |
| Jan 25, 10:19 AM EST | River Flood Warning | CTP | Huntingdon | 23 hr |
| Jan 25, 10:19 AM EST | River Flood Warning | CTP | Columbia | 42 hr |
| Jan 25, 10:19 AM EST | River Flood Warning | CTP | Centre, Snyder, Union | 17 hr |
| Jan 25, 10:19 AM EST | River Flood Warning | CTP | Perry | 14 hr |
| Jan 25, 10:19 AM EST | River Flood Warning | CTP | Cumberland | 47 hr |
| Jan 25, 12:13 PM EST | Areal Flood Warning | CTP | Cameron, Elk, McKean, Potter, Warren | 14 hr |
| Jan 25, 12:17 PM EST | Areal Flood Warning | CTP | Adams, Bedford, Blair, Cambria, Clearfield, Cumberland and 12 more | 14 hr |
| Jan 25, 1:08 PM EST | River Flood Warning | CTP | Lycoming, Sullivan | 11 hr |
| Jan 25, 2:03 PM EST | River Flood Warning | CTP | Clinton | 14 hr |
| Jan 25, 2:53 PM EST | River Flood Warning | CTP | Cumberland, York | 31 hr |
| Jan 25, 3:34 PM EST | River Flood Warning | CTP | Lycoming | 37 hr |
| Jan 25, 3:34 PM EST | River Flood Warning | CTP | Lycoming, Northumberland, Union | 37 hr |
| Jan 25, 3:34 PM EST | River Flood Warning | CTP | Northumberland, Union | 37 hr |
| Jan 25, 3:34 PM EST | River Flood Warning | CTP | Northumberland, Union | 37 hr |
| Jan 25, 6:01 PM EST | River Flood Warning | CTP | Blair, Huntingdon | 6 hr |
Nearby
Wind Advisories in Pennsylvania, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.